Alert archive / Connecticut / River Flood Warnings in 2008
River Flood Warning 34, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Apr 20, 2008, 9:30 PM EDT for Capitol Planning Region, Lower Connecticut River Valley Planning Region, Connecticut. It took effect at Apr 21, 2008, 11:00 AM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 9:30 PM EDT (01:30 UTC)
- In effect from
- Apr 21, 2008, 11:00 AM EDT
- Expired
- Apr 23, 2008, 6:59 AM EDT
- In force
- 44 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
Counties Capitol Planning Region, CT, Lower Connecticut River Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at Hartford (HFDC3). The gauge peaked at 16.54 ft at Apr 22, 2008, 10:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01190070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KBOX 210130 FLWBOX BULLETIN...IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 930 PM EDT SUN APR 20 2008 ...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES MINOR RIVER FLOODING IS EXPECTED FOR THE CONNECTICUT RIVER AT HARTFORD BY MONDAY AFTERNOON AND POSSIBLY CONTINUING INTO WEDNESDAY. DESPITE THE RECENT STRETCH OF DRY WEATHER...THE COMBINATION OF SNOWMELT OVER NORTHERN NEW ENGLAND AND TIDAL FLUCTUATIONS FROM LONG ISLAND SOUND SHOULD BRING ANOTHER EPISODE OF MINOR RIVER FLOODING TO THE CONNECTICUT RIVER AT HARTFORD. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-211330- /O.NEW.KBOX.FL.W.0034.080421T1400Z-000000T0000Z/ /HFDC3.1.ER.080421T1400Z.080422T2200Z.000000T0000Z.NO/ 930 PM EDT SUN APR 20 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE CONNECTICUT RIVER AT HARTFORD. * FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM SUNDAY THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 16.7 FEET BY TUESDAY EVENING. * IMPACT...AT 17.0 FEET...LOWLAND FLOODING IS EXPECTED ALONG THE CONNECTICUT RIVER FROM HARTFORD THROUGH WETHERSFIELD AND GLASTONBURY...PRIMARILY OUTSIDE OF LEVEE PROTECTION. THIS WILL AFFECT SEVERAL RIVERSIDE ROADWAYS AS WELL AS SEVERAL PARK AND RECREATIONAL FACILITIES. $$
8 follow-up statements
000 WGUS81 KBOX 210859 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 459 AM EDT MON APR 21 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVER IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN CONNECTICUT.. CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES DESPITE THE RECENT STRETCH OF DRY WEATHER...THE COMBINATION OF SNOWMELT ACROSS NORTHERN NEW ENGLAND AND TIDAL FLUCTUATIONS FROM LONG ISLAND SOUND WILL KEEP THE CONNECTICUT RIVER AT MIDDLETOWN NEAR FLOOD STAGE...OR IN MINOR FLOOD THROUGH AT LEAST TUESDAY. THIS SAME SNOWMELT WILL BRING THE CONNECTICUT RIVER AT HARTFORD BACK ABOVE FLOOD STAGE LATER THIS MORNING...AND KEEP IT THERE THROUGH AT LEAST TUESDAY AS WELL. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-212059- /O.EXT.KBOX.FL.W.0034.080421T1500Z-000000T0000Z/ /HFDC3.1.ER.080421T1500Z.080422T1000Z.000000T0000Z.NO/ 459 AM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * FROM THIS MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM MONDAY THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING...AND CONTINUE TO RISE TO NEAR 16.3 FEET BY TOMORROW MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-212058- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 459 AM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 8.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO RISE SLOWLY INTO TUESDAY...WITH BRIEF DROPS IN THE RIVER LEVEL DUE TO TIDAL INFLUENCE. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
000 WGUS81 KBOX 211527 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1126 AM EDT MON APR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT.. CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES DESPITE THE RECENT STRETCH OF DRY WEATHER...THE COMBINATION OF SNOWMELT ACROSS NORTHERN NEW ENGLAND AND TIDAL FLUCTUATIONS FROM LONG ISLAND SOUND WILL KEEP THE CONNECTICUT RIVER AT MIDDLETOWN NEAR FLOOD STAGE...OR IN MINOR FLOOD THROUGH AT LEAST TUESDAY. THIS SAME SNOWMELT WILL BRING THE CONNECTICUT RIVER AT HARTFORD BACK ABOVE FLOOD STAGE LATER THIS MORNING...AND KEEP IT THERE THROUGH AT LEAST TUESDAY AS WELL. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-220327- /O.CON.KBOX.FL.W.0034.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080421T1800Z.080422T0900Z.000000T0000Z.NO/ 1127 AM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM MONDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.3 FEET BY EARLY TOMORROW. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-220327- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 1127 AM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM MONDAY THE STAGE WAS 8.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
000 WGUS81 KBOX 211917 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT MON APR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT.. CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-220717- /O.CON.KBOX.FL.W.0034.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080421T1815Z.080422T0900Z.000000T0000Z.NO/ 317 PM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:47 PM MONDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-220717- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 317 PM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 8.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
000 WGUS81 KBOX 220231 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1031 PM EDT MON APR 21 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES DESPITE THE RECENT STRETCH OF DRY WEATHER...THE COMBINATION OF SNOWMELT ACROSS NORTHERN NEW ENGLAND AND TIDAL FLUCTUATIONS FROM LONG ISLAND SOUND WILL KEEP THE CONNECTICUT RIVER AT MIDDLETOWN NEAR FLOOD STAGE...OR IN MINOR FLOOD THROUGH AT LEAST TUESDAY. THIS SAME SNOWMELT HAS KEPT THE CONNECTICUT RIVER AT HARTFORD ABOVE FLOOD STAGE...AND WILL REMAIN THERE THROUGH AT LEAST TUESDAY AS WELL. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-221431- /O.EXT.KBOX.FL.W.0034.000000T0000Z-080424T1100Z/ /HFDC3.1.ER.080421T1815Z.080422T1500Z.080424T0500Z.NO/ 1031 PM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY LATE TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 17.0 FEET...LOWLAND FLOODING IS EXPECTED ALONG THE CONNECTICUT RIVER FROM HARTFORD THROUGH WETHERSFIELD AND GLASTONBURY...PRIMARILY OUTSIDE OF LEVEE PROTECTION. THIS WILL AFFECT SEVERAL RIVERSIDE ROADWAYS AS WELL AS SEVERAL PARK AND RECREATIONAL FACILITIES. $$ CTC003-007-221431- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 1031 PM EDT MON APR 21 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 8.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
000 WGUS81 KBOX 220835 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 435 AM EDT TUE APR 22 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT.. CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES DRY WEATHER WILL CONTINUE MUCH OF THE WEEK. MEANWHILE...SNOWMELT WILL KEEP RIVER LEVELS ON THE CONNECTICUT RIVER ABOVE FLOOD LEVELS THROUGH MIDWEEK. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-222035- /O.CON.KBOX.FL.W.0034.000000T0000Z-080424T1100Z/ /HFDC3.1.ER.080421T1815Z.080422T1500Z.080424T0500Z.NO/ 435 AM EDT TUE APR 22 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:09 AM TUESDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 17.0 FEET...LOWLAND FLOODING IS EXPECTED ALONG THE CONNECTICUT RIVER FROM HARTFORD THROUGH WETHERSFIELD AND GLASTONBURY...PRIMARILY OUTSIDE OF LEVEE PROTECTION. THIS WILL AFFECT SEVERAL RIVERSIDE ROADWAYS AS WELL AS SEVERAL PARK AND RECREATIONAL FACILITIES. $$ CTC003-007-222035- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 435 AM EDT TUE APR 22 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM TUESDAY THE STAGE WAS 8.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
000 WGUS81 KBOX 221545 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1142 AM EDT TUE APR 22 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT.. CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES DRY WEATHER WILL CONTINUE MUCH OF THE WEEK. MEANWHILE...SNOWMELT WILL KEEP RIVER LEVELS ON THE CONNECTICUT RIVER ABOVE FLOOD LEVELS THROUGH MIDWEEK. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-230345- /O.EXT.KBOX.FL.W.0034.000000T0000Z-000000T0000Z/ /HFDC3.1.ER.080421T1815Z.080422T1600Z.000000T0000Z.NO/ 1145 AM EDT TUE APR 22 2008 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM TUESDAY THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * IMPACT...AT 17.0 FEET...LOWLAND FLOODING IS EXPECTED ALONG THE CONNECTICUT RIVER FROM HARTFORD THROUGH WETHERSFIELD AND GLASTONBURY...PRIMARILY OUTSIDE OF LEVEE PROTECTION. THIS WILL AFFECT SEVERAL RIVERSIDE ROADWAYS AS WELL AS SEVERAL PARK AND RECREATIONAL FACILITIES. $$ CTC003-007-230345- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 1145 AM EDT TUE APR 22 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM TUESDAY THE STAGE WAS 8.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
000 WGUS81 KBOX 230255 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1055 PM EDT TUE APR 22 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES DRY WEATHER WILL CONTINUE THROUGH MUCH OF THIS WEEK. WITH MILD TEMPERATURES CONTINUING ACROSS NORTHERN NEW ENGLAND...SNOWMELT WILL KEEP RIVER LEVELS ON THE CONNECTICUT RIVER ABOVE FLOOD LEVELS THROUGH MIDWEEK. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. CTC003-007-231455- /O.EXT.KBOX.FL.W.0034.000000T0000Z-080424T0000Z/ /HFDC3.1.ER.080421T1815Z.080422T1700Z.080423T1800Z.NO/ 1055 PM EDT TUE APR 22 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:34 PM TUESDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-231454- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 1055 PM EDT TUE APR 22 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM TUESDAY THE STAGE WAS 8.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
000 WGUS81 KBOX 231059 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 659 AM EDT WED APR 23 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN CONNECTICUT... CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT.. CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES WARM DRY WEATHER WILL CONTINUE TODAY AND THURSDAY. RIVER LEVELS WILL CONTINUE TO FALL THROUGH THE REMAINDER OF THE WEEK. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. CTC003-007-231129- /O.CAN.KBOX.FL.W.0034.000000T0000Z-080424T0000Z/ /HFDC3.1.ER.080421T1815Z.080422T1700Z.080423T1015Z.NO/ 659 AM EDT WED APR 23 2008 THE FLOOD WARNING IS CANCELLED FOR THE CONNECTICUT RIVER AT HARTFORD. * AT 6:30 AM WEDNESDAY THE STAGE WAS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 7:15 AM WEDNESDAY. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.4 FEET BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-232258- /O.CON.KBOX.FL.W.0026.000000T0000Z-000000T0000Z/ /MDDC3.1.ER.080411T0745Z.080416T0315Z.000000T0000Z.NO/ 659 AM EDT WED APR 23 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM WEDNESDAY THE STAGE WAS 8.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 9:21 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 20, 9:21 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
921 PM EDT SUN APR 20 2008
.SYNOPSIS...
A RATHER STAGNANT PATTERN WILL KEEP DRY WEATHER WITH US FOR MOST OF
THE NEXT 7 DAYS WITH ABOVE NORMAL TEMPERATURES FOR THE MOST PART.
THERE WILL BE A CHANCE OF SHOWERS WEDNESDAY NIGHT AND PERHAPS AGAIN
NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
PREVIOUS FORECAST ON TRACK WITH JUST SOME THIN HIGH CLOUDINESS ACROSS
THE REGION. LOW TEMPERATURES SHOULD RANGE FROM THE UPPER 30S ACROSS
THE NORMALLY OUTLYING LOCATIONS...TO BETWEEN 40 AND 45 ELSEWHERE. WE
ALSO MAY SEE A TOUCH OF LOW CLOUDS DEVELOP AGAIN AND THIS IS
HAPPENING ACROSS PORTIONS OF THE CAPE THIS EVENING. HOWEVER...WE DO NOT
EXPECT THE LOW CLOUDS TO BE WIDESPREAD AS THE DEEPER MOISTURE IS
LOCATED TO OUR SOUTHWEST. WE ALSO MAY SEE A TOUCH OF PATCHY GROUND FOG IN
THE TYPICALLY PRONE LOCATIONS WHERE THE WINDS DECOUPLE AFTER
MIDNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE REMAINS ANCHORED NEAR NOVA SCOTIA...SO EXPECTING A
REPEAT PERFORMANCE TOMORROW WITH LOTS OF SUNSHINE /AFTER BURNING OFF
ANY EARLY MORNING FOG/...LOW HUMIDITY AND TEMPERATURES ONCE AGAIN IN
THE LOW 70S WELL INLAND...50S ALONG THE IMMEDIATE SHORE INCLUDING
CAPE COD AND THE ISLANDS...AND 60S ELSEWHERE INCLUDING BOSTON.
HIGH PRESSURE REMAINS JUST OFFSHORE MON NIGHT PROVIDING THE REGION
WITH PLEASANT WEATHER - DRY CONDITIONS AND LIGHT WINDS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
BLOCKY PATTERN CONTINUES TUESDAY INTO WED WITH FAIR AND UNSEASONABLY
WARM WEATHER EXPECTED. GLOBAL MODELS AGREE THAT THE BLOCKINESS WILL
BREAK DOWN A BIT WED INTO THURS...ALLOWING FOR A RATHER WEAK COLD
FRONT TO CROSS THE REGION SOMETIME WED NIGHT. CLOUDS SHOULD INCREASE
LATER WED. WENT WITH A LOW CHANCE OF SHOWERS FOR WED NIGHT...BUT IT/S
POSSIBLE THAT THEY REMAIN TO THE NORTH OF THE REGION AS PER 12Z GFS
ENS. BOTH THE 12Z ECMWF AND OP GFS DO HAVE A 6 HOUR PERIOD OF SHOWERS
SWEEPING ACROSS SNE WED NIGHT.
LOW PRESSURE LOOKS TO FORM WELL EAST OF THE MASS COASTLINE THU. THIS
MAY RESULT IN A COOLER PATTERN WITH MORE CLOUDS FOR THURS INTO SAT AS
NORTHEAST FLOW STIFFENS. DEPENDING ON THE DEPTH OF THE MOIST
LAYER...THERE COULD BE A DRIZZLY PERIOD IN THERE AS WELL...ESPECIALLY
AT THE COAST.
THE NEXT SYSTEM TO AFFECT THE EASTERN SEABOARD MAY ARRIVE LATE SAT
OR SAT NIGHT. THE OP GFS AND ECMWF ARE BOTH IN AGREEMENT WITH
WIDESPREAD SHOWERS/RAIN FOR THE REGION SAT NIGHT INTO SUN NIGHT...BUT
THIS CERTAINLY REMAINS TO BE SEEN GIVEN THE ANOMALOUSLY DRY PATTERN
WE HAVE BEEN IN AS OF LATE.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
TONIGHT...MAINLY VFR BUT WE MAY SEE SOME PATCHES OF IFR CONDITIONS
DEVELOP IN SCATTERED LOW CLOUDS. HOWEVER...WE DO NOT EXPECT THEM TO
BE WIDESPREAD AS THE DEEPER BOUNDARY LAYER MOISTURE IS TO OUR
SOUTHWEST.
MONDAY...ANY EARLY MORNING FOG/STRATUS WILL QUICKLY BURN OFF
PROVIDING VFR CONDITIONS BY MID MORNING.
MON NIGHT...VFR.
OUTLOOK...TUE THROUGH FRI...
VFR CONDITIONS ARE EXPECTED TUE THROUGH THURS WITH PERHAPS A BRIEF
PERIOD OF MVFR CONDS IN SCT SHOWERS WED NIGHT. THURS NIGHT INTO FRI
MAY FEATURE MVFR CONDITIONS IN EASTERLY FLOW...BUT IT COULD END UP
BEING VFR THE WHOLE TIME DEPENDING ON HOW DEEP ANY LOW LEVEL MOIST
LATER IS.
&&
.MARINE...
OVERNIGHT...WE HOISTED SCA FOR HAZARDOUS SEAS MAINLY ACROSS OUR FAR SOUTHERN
WATERS. BUOY 017 IS UP TO 5 FEET AND GOOD EASTERLY FETCH WILL
CONTINUE TO RESULT IN MARGINAL 5 FOOT SEAS ACROSS FAR SOUTHERN
OUTER-WATERS. AS FOR WINDS...MAINLY EAST AT 10 TO 15 KNOTS WITH
GUSTS UP TO 20 KNOTS. NOT EXPECTING WIDESPREAD FOG...BUT WE MAY HAVE
SOME PATCHES DEVELOP IN ASSOCIATION WITH A TOUCH OF LOW CLOUDS.
MONDAY...ANY EARLY MORNING FOG WILL BURN OFF BY MID MORNING. LIGHT
EAST TO SOUTHEAST WINDS EXPECTED. FOR THE OCEAN WATERS SOUTH OF THE
ISLANDS...LONG FETCH EASTERLY WINDS OF AROUND 15 KT MAY BUILD SEAS
TO 4 FT OR SO. OTHERWISE...ONLY A LIGHT E-SE WIND CHOP EXPECTED.
MONDAY NIGHT...MORE OF THE SAME - LIGHT EAST TO SOUTHEAST WINDS.
OUTLOOK...TUE THROUGH FRI...
RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED FOR MOST OF THE EXTENDED
PERIOD WITH RATHER LIGHT FLOW IN PLACE. HOWEVER...DEVELOPING LOW PRES
WELL OFFSHORE IN CONCERT WITH A BACKDOOR FRONT MAY BRING A STIFFER NE
WIND TO THE WATERS /POSSIBLY SCA/ LATER THURS NIGHT THROUGH FRI.
&&
.FIRE WEATHER...
DRY PATTERN WITH LOW RELATIVE AFTERNOON HUMIDITIES CONTINUES THROUGH
AT LEAST WEDNESDAY. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL
RANGE IN THE 20 TO 30 PERCENT RANGE MONDAY THROUGH WEDNESDAY.
RELATIVE HUMIDITIES WILL BE HIGHER ALONG THE COASTAL WITH A GOOD
MARINE INFLUENCE. NEVERTHELESS...THE COMBINATION OF LOW HUMIDITY AND
THE LACK OF RAINFALL SINCE LAST WEEKEND WILL YIELD AN ELEVATED FIRE
THREAT ACROSS THE REGION.
&&
.HYDROLOGY...
THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN
WHICH IS IN VERY MINOR FLOOD. THE RIVER WILL HOVER NEAR OR JUST
ABOVE FLOOD STAGE THROUGH TUESDAY AND POSSIBLE WEDNESDAY.
THE RIVER FLOOD WATCH CONTINUES FOR THE CONNECTICUT RIVER AT
HARTFORD. DESPITE THE RECENT STRETCH OF DRY WEATHER...SNOWMELT OVER
NORTHERN NEW ENGLAND AND TIDAL FLUCTUATIONS MAY BRING THIS LOCATION
BACK INTO MINOR FLOOD BY MONDAY AFTERNOON.
IN THE LONGER TERM...LITTLE IF ANY RAINFALL IS EXPECTED THROUGH AT
LEAST WEDNESDAY AND POSSIBLY THROUGH FRI.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT MONDAY
FOR ANZ254-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...FRANK
SHORT TERM...NOCERA
LONG TERM...EKSTER
AVIATION...FRANK/NOCERA/EKSTER
MARINE...FRANK/NOCERA/EKSTER
FIRE WEATHER...NOCERA
HYDROLOGY...NOCERAHazardous weather outlook, Apr 20, 5:10 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 510 PM EDT SUN APR 20 2008 CTZ002-212115- HARTFORD CT- 510 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT A FLOOD WARNING FOR MINOR FLOODING REMAINS IN EFFECT FOR THE CONNECTICUT RIVER AT MIDDLETOWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CONNECTICUT RIVER AT MIDDLETOWN WILL REMAIN NEAR FLOOD STAGE OR IN MINOR FLOOD THROUGH TUESDAY. IN ADDITION...A RIVER FLOOD WATCH REMAINS IN EFFECT FOR THE CONNECTICUT RIVER AT HARTFORD AS ANOTHER ROUND OF MINOR FLOODING IS POSSIBLE BEGINNING MONDAY MORNING. PLEASE SEE OUR FLOOD PRODUCTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212115- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 510 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-212115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 510 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Connecticut, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.